Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 165, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 9, 2000, 8:23 PM EDT for Nash County, North Carolina. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 8:23 PM EDT (00:23 UTC)
- Expired
- Aug 9, 2000, 9:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Nash County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 9:00 PM EDT | Hail 1 | Spring Hope, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4457 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 100026 SVRRDU NCC127-100115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 823 PM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NASH COUNTY IN NORTH CAROLINA * UNTIL 915 PM EDT * AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF NASHVILLE...MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IN THE PATH OF THIS STORM INCLUDE SPRING HOPE AND BAILEY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PWB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:00 PM EDT, 6 hours 23 minutes earlier.
Area forecast discussion, Aug 9, 2:00 PM EDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 200 PM EDT WED AUG 9 2000 .DISCUSSION...DIURNAL INSTABILITY AND WEAK LEE SIDE SURFACE TROUGH WITHOUT UPPER LEVEL SUPPORT REST OF THIS AFTN INTO EVENING AND AGAIN THURSDAY PROVIDES SLIGHT CHANCE OF TSTMS. OTHERWISE CONTINUED MUGGY AND HOT WITH LESS CLOUDS THAN NOT. 500 MB TROUGH SHARPENS A BIT LATE THURSDAY NIGHT THROUGH FRIDAY ALLOWING PREFRONTAL SURFACE TROUGH TO SAG SOUTHWARD INTO AREA. THINK MOS/FAN HIGHS FOR FRIDAY TOO LOW EXPECTING PRETTY GOOD HEATING AGAIN AHEAD OF SURFACE FRONT. A LITTLE BIT BETTER CHANCE OF TSTMS FRIDAY AND ACROSS THE NORTHERN RELATIVE TO THE SOUTHERN CWA. SURFACE HIGH BEHIND FRONT QUITE WEAK BUT UPPER TROUGH LIKELY ENOUGH TO FORCE SURFACE FRONT INTO CWA SATURDAY. LIMITED SOLAR SHELTERING PROCEEDING FRONT...SO NOT LIKELY TO SEE ANOTHER WARM SEASON HYBRID CAD EVENT AS WAS THE CASE ON 6/20 AND 7/24. FRONT WILL NOT PROCEED hVERY FAR SOUTH OF NC BUT ENOUGH TO LESSEN THE HEAT AND HUMIDITY SOME THROUGH THE WEEKEND. .RAH...NONE. KK
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:36 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 39 min |
| Aug 10, 12:50 AM EDT | Severe Thunderstorm Warning | RAH | Person | 40 min |
| Aug 10, 1:00 AM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 45 min |
| Aug 10, 1:00 AM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 45 min |
| Aug 10, 1:37 AM EDT | Severe Thunderstorm Warning | RAH | Chatham, Davidson, Randolph | 38 min |
| Aug 10, 1:47 AM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 58 min |
| Aug 10, 3:09 AM EDT | Severe Thunderstorm Warning | RAH | Johnston | 36 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.